Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 58, NWS Austin/San Antonio, TX

April 10, 2004DeWitt County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 10, 2004, 5:55 PM CDT for DeWitt County, Karnes County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 5:55 PM CDT (22:55 UTC)
Expired
Apr 10, 2004, 8:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties DeWitt County, TX, Karnes County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1910 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 102258
FFWSAT
TXC123-255-110100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  DEWITT
  KARNES

* UNTIL 800 PM CDT

* AT 555 PM...WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY 
RAIN OVER PARTS OF KARNES AND DEWITT COUNTY.  PERIODS OF HEAVY RAIN
FROM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS
OF KARNES AND DEWITT COUNTY FOR THE NEXT 1 TO 2 HOURS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 2890 9801 2879 9778 2911 9713 2923 9733

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 2:50 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 10, 2:50 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT SAT APR 10 2004

.DISCUSSION...
ACTIVE WEATHER ON TAP THIS EVENING THRU EARLY SUNDAY MORNING. SHOWERS
AND THUNDERSTORMS ONGOING IN THE VICINITY OF THE COLD FRONT. FRONT
WILL SLIDE SOUTHWARD THIS EVENING WITH INDIVIDUAL STORMS TRAINING
SW TO NE ALONG AND BEHIND THE FRONTAL BOUNDARY. SEVERE WX STILL A
THREAT THRU THE EVENING HOURS WITH LARGE HAIL POSSIBLE WITH ISOLATED
OCCURRENCES OF DAMAGING WINDS. TRAINING CELLS WILL ALSO RESULT IN
FLASH FLOODING...AS SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS
AND RUNOFF WILL BE RAPID.

ALTHOUGH THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWFA THIS
EVENING...ELEVATED CONVECTION WILL CONTINUE BEHIND THE FRONT.
POST-FRONTAL RAINS WILL CONTINUE ON SUNDAY WITH THE UPPER TROF
STILL TO THE WEST OF THE CWFA. RAIN CHANCES WILL FINALLY END FROM
WEST TO EAST MONDAY AFTERNOON.

DRY WEATHER TUESDAY THRU FRIDAY WITH RIDGING DEVELOPING ALOFT. RAIN
CHANCES RETURN BY THE WEEKEND WITH THE APPROACH OF ANOTHER WESTERN
U.S. UPPER TROF.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              50  58  44  59 /  70  60  30  20
AUSTIN BERGSTROM INTL AIRPORT  50  58  44  59 /  70  60  30  20
DEL RIO INTL AIRPORT           53  59  44  61 /  50  60  30  20
SAN ANTONIO INTL AIRPORT       51  59  44  59 /  70  60  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THRU 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. SEVERE TSTM WATCH #63 IN EFFECT UNTIL 8 PM CDT FOR MUCH OF
THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS.

&&

13/03
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 AM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
957 AM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE
HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE
IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.  A FLASH FLOOD
WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL
ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS
AFTERNOON.

In the hours before

Local storm report, Apr 10, 5:01 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     W CANYON LAKE DAM       29.88N 98.26W
04/10/2004  50 MPH           COMAL              TX   AMATEUR RADIO

            WIND BLEW ANTENNAE DOWN

0450 PM     TSTM WND DMG     SE CANYON LAKE DAM      29.88N 98.26W
04/10/2004                   COMAL              TX   AMATEUR RADIO

            TREE BLOWN DOWN IN SATTLER

&&

DC
Local storm report, Apr 10, 5:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             NEW BERLIN              29.46N 98.10W
04/10/2004  0.75 INCH        GUADALUPE          TX   AMATEUR RADIO

&&

DC
Special weather statement, Apr 10, 5:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-102245-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
523 PM CDT SAT APR 10 2004

...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM CDT FOR
COMAL AND BEXAR COUNTIES...
...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 6 PM CDT FOR
HAYS...GUADALUPE...AND ZAVALA COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM CDT FOR REAL COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 645 PM CDT FOR CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 7 PM CDT FOR WILSON...FRIO...
AND ZAVALA COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 715 PM CDT FOR FAYETTE
COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 730 PM CDT FOR MEDINA AND
UVALDE COUNTIES...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR
ALL OF SOUTH CENTRAL TEXAS EXCEPT FOR VAL VERDE...EDWARDS...LLANO...
AND BURNET...
...FLASH FLOOD WATCH IN EFFECT THROUGH 4 AM CDT SUNDAY FOR ALL OF
SOUTH CENTRAL TEXAS...
Special weather statement, Apr 10, 5:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-102300-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
525 PM CDT SAT APR 10 2004

...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM CDT FOR
COMAL AND BEXAR COUNTIES...
...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 6 PM CDT FOR
HAYS...GUADALUPE...AND ZAVALA COUNTIES...
...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 615 PM CDT FOR
FAYETTE AND LAVACA COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM CDT FOR REAL COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 645 PM CDT FOR CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 7 PM CDT FOR WILSON...FRIO...
AND ZAVALA COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 715 PM CDT FOR FAYETTE
COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 730 PM CDT FOR MEDINA AND
UVALDE COUNTIES...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR
ALL OF SOUTH CENTRAL TEXAS EXCEPT FOR VAL VERDE...EDWARDS...LLANO...
AND BURNET...
...FLASH FLOOD WATCH IN EFFECT THROUGH 4 AM CDT SUNDAY FOR ALL OF
SOUTH CENTRAL TEXAS...
Local storm report, Apr 10, 5:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 E MOULTON             29.57N 97.06W
04/10/2004  1.75 INCH        LAVACA             TX   LAW ENFORCEMENT

            KOMENSKY

&&

DC
Local storm report, Apr 10, 5:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             SCHULENBURG             29.68N 96.91W
04/10/2004  0.88 INCH        FAYETTE            TX   AMATEUR RADIO

0546 PM     HAIL             6 E FLATONIA            29.69N 97.01W
04/10/2004  1.75 INCH        FAYETTE            TX   AMATEUR RADIO

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:21 AM CDTSevere Thunderstorm WarningEWXVal Verde39 min
Apr 10, 11:58 AM CDTSevere Thunderstorm WarningEWXVal Verde47 min
Apr 10, 12:25 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
Apr 10, 12:44 PM CDTFlash Flood WarningEWXVal Verde3 hr
Apr 10, 1:32 PM CDTSevere Thunderstorm WarningEWXEdwards58 min
Apr 10, 2:27 PM CDTFlash Flood WarningEWXReal3 hr
Apr 10, 2:57 PM CDTSevere Thunderstorm WarningEWXMaverick63 min
Apr 10, 3:10 PM CDTSevere Thunderstorm WarningEWXKinney50 min
Apr 10, 3:19 PM CDTSevere Thunderstorm WarningEWXBandera56 min
Apr 10, 3:51 PM CDTSevere Thunderstorm WarningEWXKendall54 min
Apr 10, 4:04 PM CDTSevere Thunderstorm WarningEWXUvalde56 min
Apr 10, 4:09 PM CDTSevere Thunderstorm WarningEWXMedina66 min
Apr 10, 4:13 PM CDTSevere Thunderstorm WarningEWXGuadalupe47 min
Apr 10, 4:20 PM CDTSevere Thunderstorm WarningEWXCaldwell55 min
Apr 10, 4:25 PM CDTSevere Thunderstorm WarningEWXBexar65 min
Apr 10, 4:27 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Apr 10, 4:33 PM CDTSevere Thunderstorm WarningEWXComal57 min
Apr 10, 4:41 PM CDTFlash Flood WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe2 hr
Apr 10, 4:55 PM CDTSevere Thunderstorm WarningEWXZavala65 min
Apr 10, 4:57 PM CDTFlash Flood WarningEWXFrio, Zavala2 hr
Apr 10, 5:05 PM CDTFlash Flood WarningEWXWilson115 min
Apr 10, 5:06 PM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Apr 10, 5:15 PM CDTFlash Flood WarningEWXFayette2 hr
Apr 10, 5:19 PM CDTSevere Thunderstorm WarningEWXHays41 min
Apr 10, 5:23 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca52 min
Apr 10, 5:28 PM CDTTornado WarningEWXFayette, Lavaca47 min
Apr 10, 5:29 PM CDTFlash Flood WarningEWXAtascosa91 min
Apr 10, 5:32 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar58 min
Apr 10, 5:35 PM CDTFlash Flood WarningEWXLavaca100 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.